Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 138, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 28, 2017, 4:54 PM CDT for Blanco County, Burnet County, Gillespie County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2017, 4:54 PM CDT (21:54 UTC)
- Expired
- May 28, 2017, 5:41 PM CDT
- In force
- 47 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Blanco County, TX, Burnet County, TX, Gillespie County, TX
The radar
The Austin/San Antonio radar (KEWX), 89 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 3:09 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 9.9 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3017 J/kg
- Mixed-layer CIN
- -339 J/kg
- Mixed-layer LCL
- 1097 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
016
WUUS54 KEWX 282154
SVREWX
TXC031-053-171-282300-
/O.NEW.KEWX.SV.W.0138.170528T2154Z-170528T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
454 PM CDT SUN MAY 28 2017
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Northern Blanco County in south central Texas...
Eastern Gillespie County in south central Texas...
Southwestern Burnet County in south central Texas...
* Until 600 PM CDT
* At 454 PM CDT, severe thunderstorms were located along a line
extending from Spicewood to near Grapetown, and are nearly
stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Fredericksburg, Marble Falls, Round Mountain, Horseshoe Bay,
Meadowlakes, Johnson City, Stonewall, Spicewood, Blowout, Rocky
Hill, Rocky Creek, Hye, Cypress Mill, Blumenthal, Pedernales Falls
State Park, Albert, Grapetown, Luckenbach, Cain City and Sandy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3058 9807 3030 9820 3014 9862 3015 9904
3049 9872 3049 9835 3053 9835 3059 9830
TIME...MOT...LOC 2154Z 233DEG 2KT 3048 9819 3017 9886
HAIL...1.00IN
WIND...60MPH
$$
HAMPSHIRE2 follow-up statements
461
WWUS54 KEWX 282225
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
525 PM CDT SUN MAY 28 2017
TXC031-053-171-282300-
/O.CON.KEWX.SV.W.0138.000000T0000Z-170528T2300Z/
Blanco TX-Gillespie TX-Burnet TX-
525 PM CDT SUN MAY 28 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHERN BLANCO...EASTERN GILLESPIE AND SOUTHWESTERN BURNET
COUNTIES...
At 525 PM CDT, severe thunderstorms were located along a line
extending from Spicewood to near Cain City, and are nearly
stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fredericksburg, Marble Falls, Round Mountain, Horseshoe Bay,
Meadowlakes, Johnson City, Stonewall, Spicewood, Blowout, Rocky Hill,
Rocky Creek, Hye, Cypress Mill, Blumenthal, Pedernales Falls State
Park, Albert, Grapetown, Luckenbach, Cain City and Sandy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3058 9807 3030 9820 3014 9862 3015 9904
3049 9872 3049 9835 3053 9835 3059 9830
TIME...MOT...LOC 2225Z 233DEG 2KT 3049 9817 3018 9884
HAIL...1.00IN
WIND...60MPH
$$
AAT025
WWUS54 KEWX 282241
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
541 PM CDT SUN MAY 28 2017
TXC031-053-171-282250-
/O.CAN.KEWX.SV.W.0138.000000T0000Z-170528T2300Z/
Blanco TX-Gillespie TX-Burnet TX-
541 PM CDT SUN MAY 28 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BLANCO...EASTERN
GILLESPIE AND SOUTHWESTERN BURNET COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled. However small hail is
still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central Texas.
LAT...LON 3058 9807 3030 9820 3014 9862 3015 9904
3049 9872 3049 9835 3053 9835 3059 9830
TIME...MOT...LOC 2238Z 233DEG 2KT 3049 9816 3018 9883
$$
AATWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:20 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 28, 3:20 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 320 PM CDT Sun May 28 2017 .UPDATE... We've issued a Severe Thunderstorm Watch for the entire CWA until 10 pm. Storms have developed along the front and will continue into the evening. We have already issued a couple of Severe Thunderstorm Warnings and expect this to continue. && .PREV DISCUSSION... /ISSUED 250 PM CDT Sun May 28 2017/ SHORT TERM (Tonight through Monday Night)... Upper air analysis this morning showed west-southwesterly flow over TX with a trough from central Canada to the Four Corners. At the surface, a cold front was moving into our northwestern counties. Winds ahead of the front were from the east to southeast and dewpoint temperatures were in the lower to middle 70s. The upper level trough will move across TX during this period. With the upper flow nearly parallel to the front, it will move slowly through the area tonight and Monday. This will mean showers and thunderstorms will be likely tonight and Monday. At the start of the period, model soundings show CAPE around 4000 j/kg, but with 0-6 km wind shear only 20-30 kts. This could produce strong to severe thunderstorms with large hail as the mostly likely threat this evening. Atmosphere is fairly uniform across the CWA, so where storms are worst will depend on how things develop with small scale features that are not well resolved now. Storms should weaken below severe strength by midnight. Expect convection to continue overnight and during the day Monday. Monday night chances will decrease with slight to low chance POPs. LONG TERM (Tuesday through Sunday)... The pattern will remain unsettled through the week with west- southwesterly flow aloft. A series of short wave troughs will move through the pattern bringing chances for convection. Wednesday night and Thursday a stronger short wave will bring a better chance for showers and thunderstorms and some higher rainfall totals. The overall pattern will change little toward the end of the period and low chances for convection will remain in the forecast until the end of the forecast. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 70 82 67 85 68 / 70 50 30 40 30 Austin Bergstrom Intl Airport 69 81 66 85 67 / 70 50 30 40 30 New Braunfels Muni Airport 70 80 66 84 68 / 70 60 30 40 30 Burnet Muni Airport 67 80 65 83 66 / 60 40 20 30 30 Del Rio Intl Airport 70 84 69 84 70 / 60 30 30 30 40 Georgetown Muni Airport 68 81 65 83 67 / 70 40 30 40 30 Hondo Muni Airport 69 83 68 86 68 / 70 40 30 40 30 San Marcos Muni Airport 70 80 66 85 68 / 70 60 30 40 30 La Grange - Fayette Regional 71 81 68 85 69 / 70 70 30 40 30 San Antonio Intl Airport 70 82 68 85 70 / 70 50 30 40 30 Stinson Muni Airport 72 80 69 84 70 / 70 50 30 40 30 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...24 Synoptic/Grids...05 Public Service/Data Collection...33
Hazardous weather outlook, May 28, 4:37 AM CDT, 12 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 437 AM CDT Sun May 28 2017 TXZ171>173-183>194-202>209-217>225-228-291100- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 437 AM CDT Sun May 28 2017 This Hazardous Weather Outlook is for South-Central Texas. .DAY ONE...Today And Tonight. Scattered showers and thunderstorms are expected this afternoon and tonight. Strong to severe storms are possible along with locally heavy rainfall. Main threats will be large hail and damaging winds. Heavy rainfall from the storms may cause localized flash flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Rounds of thunderstorms are forecast Monday through Saturday. Strong storms and locally heavy rains are possible through the period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, May 28, 2:43 PM CDT, 2 hours 11 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 243 PM CDT SUN MAY 28 2017 TXZ184-185-282030- Edwards TX-Real TX- 243 PM CDT SUN MAY 28 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EDWARDS AND CENTRAL REAL COUNTIES UNTIL 330 PM CDT... At 243 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles north of Vance, or 14 miles southeast of Rocksprings, moving east at 10 mph. Dime size hail will be possible with this storm. Locations impacted include... Vance and Prade Ranch. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 2982 10007 3000 10011 3006 9979 2979 9977 TIME...MOT...LOC 1943Z 265DEG 7KT 2992 10000 HAMPSHIRE
Local storm report, May 28, 4:00 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
400 PM CDT SUN MAY 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL 12 NNE BARKSDALE 29.87N 99.93W
05/28/2017 E1.75 INCH REAL TX COCORAHS
COCORAHS OBSERVER REPORTED GOLF BALL SIZED
HAIL.
&&
CVPLocal storm report, May 28, 4:07 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
407 PM CDT SUN MAY 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 12 ENE ROCKSPRINGS 30.07N 100.02W
05/28/2017 E3.00 INCH EDWARDS TX COCORAHS
HAIL RANGING FROM NICKEL TO TEA CUP SIZE.
&&
CVPSpecial weather statement, May 28, 4:12 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
412 PM CDT SUN MAY 28 2017
TXZ188-282200-
Gillespie TX-
412 PM CDT SUN MAY 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GILLESPIE COUNTY
UNTIL 500 PM CDT...
At 412 PM CDT, Doppler radar was tracking a strong thunderstorm over
Luckenbach, or 9 miles southeast of Fredericksburg, moving northeast
at 10 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Stonewall, Blumenthal, Luckenbach, Cain City, Lbj State Park, Albert,
Rocky Hill and Grapetown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central Texas.
LAT...LON 3015 9872 3015 9884 3037 9874 3037 9860
3019 9860
TIME...MOT...LOC 2112Z 218DEG 8KT 3019 9873
PLATTSpecial weather statement, May 28, 4:48 PM CDT, 6 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 448 PM CDT SUN MAY 28 2017 TXZ172-173-282230- Williamson TX-Burnet TX- 448 PM CDT SUN MAY 28 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILLIAMSON AND CENTRAL BURNET COUNTIES UNTIL 530 PM CDT... At 447 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles northeast of Bertram. Another storm was located 2 miles southeast of Burnet. Both of these storms are moving northeast at 15 mph. Dime size hail will be possible with these storms. Locations impacted include... Burnet, Bertram, Florence, Mahomet, Joppa, Andice, Briggs, Oatmeal and Shady Grove. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for south central Texas. LAT...LON 3063 9822 3075 9827 3094 9788 3080 9769 TIME...MOT...LOC 2147Z 240DEG 14KT 3081 9791 PLATT
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 12:05 AM CDT | Special Weather Statement | EWX | Burnet | 40 min |
| May 28, 2:43 PM CDT | Special Weather Statement | EWX | Real | 47 min |
| May 28, 2:53 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 82 min |
| May 28, 3:13 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 77 min |
| May 28, 3:25 PM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Real, Val Verde | 4 hr |
| May 28, 3:57 PM CDT | Severe Thunderstorm Warning | EWX | Kerr | 78 min |
| May 28, 4:12 PM CDT | Special Weather Statement | EWX | Gillespie | 48 min |
| May 28, 4:12 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 78 min |
| May 28, 4:31 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 74 min |
| May 28, 4:48 PM CDT | Special Weather Statement | EWX | Burnet | 42 min |
| May 28, 4:51 PM CDT | Areal Flood Advisory | EWX | Kerr, Real | 3 hr |
| May 28, 4:57 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 46 min |
| May 28, 5:05 PM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Gillespie | 3 hr |
| May 28, 5:19 PM CDT | Areal Flood Advisory | EWX | Burnet, Williamson | 3 hr |
| May 28, 5:29 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Real | 31 min |
| May 28, 5:33 PM CDT | Flash Flood Warning | EWX | Edwards, Kerr, Real, Uvalde | 3 hr |
| May 28, 5:40 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 80 min |
| May 28, 5:41 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 79 min |
| May 28, 5:42 PM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Gillespie, Kerr | 4 hr |
| May 28, 5:56 PM CDT | Areal Flood Advisory | EWX | Kinney, Val Verde | 3 hr |
| May 28, 5:59 PM CDT | Areal Flood Advisory | EWX | Edwards, Val Verde | 3 hr |
| May 28, 6:09 PM CDT | Special Weather Statement | EWX | Kerr | 51 min |
| May 28, 6:12 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 48 min |
| May 28, 6:28 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kendall, Kerr | 62 min |
| May 28, 6:36 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Uvalde, Zavala | 69 min |
| May 28, 6:44 PM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Val Verde | 4 hr |
| May 28, 6:58 PM CDT | Special Weather Statement | EWX | Dimmit | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.